Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Concerning polynomials on the unit interval

Author: Q. M. Tariq
Journal: Proc. Amer. Math. Soc. 99 (1987), 293-296
MSC: Primary 26C05; Secondary 41A10
MathSciNet review: 870788
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {\mathcal{P}_n}$ be the normed linear space of all polynomials $ p$ of degree $ \leq n$ such that $ p(1) = 0$ and $ \vert\vert p\vert\vert = (\int_{ - 1}^1 {\vert p(x){\vert^2}dx{)^{1/2}}} $. We determine sharp upper bounds for $ \vert{a_n}\vert/\vert\vert p\vert\vert$ and $ \vert{a_{n - 1}}\vert/\vert\vert p\vert\vert\;{\text{as}}\;p{\text{(x)}}\;{\text{: = }}\;\sum\nolimits_{\nu = 0}^n {{a_\nu }{x^\nu }} $ varies in $ {\mathcal{P}_n}$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 26C05, 41A10

Retrieve articles in all journals with MSC: 26C05, 41A10

Additional Information

PII: S 0002-9939(1987)0870788-8
Keywords: polynomials on the unit interval, coefficient estimates, Chebyshev polynomials, Legendre polynomials
Article copyright: © Copyright 1987 American Mathematical Society